Men with PRL-producing macroadenomas often present with hypogonadism and impotence. This report documents exacerbation of a PRL-secreting tumor after two separate 200-mg testosterone enanthate (T) injections despite continued bromocriptine (BRC) therapy. A 37-yr-old man with a 60-mm invasive tumor and a serum PRL level of 13,969 +/- 332 ng/ml (mean +/- SD) responded to BRC therapy with rapid disappearance of visual field defect, headache, and facial pain as well as decrease in serum PRL to 5,103 +/- 1,446 ng/ml. T injection was followed by severe headache, facial pain, and increase in PRL to 13,471 ng/ml. Visual field deterioration and increased tumor size (height, 40-43 mm) by computed tomography were documented. A relationship between T injection and exacerbation of the prolactinoma was not recognized until after a second T injection 3 months later. After that therapy, baseline PRL increased from 6,900 to 12,995 ng/ml. The hypothesis that T was aromatized to estradiol, directly stimulating lactotrophs, was supported by an increase in serum estradiol from 24 to 51 pg/ml after the second T injection. Although T treatment is accepted as appropriate therapy for hypogonadism in men with prolactinomas, it may not only interfere with the response of the tumor to BRC therapy, but even stimulate tumor growth and secretion.